Alert archive / New York / Winter Weather Advisories in 2015

Winter Weather Advisory 13, NWS Buffalo, NY

March 13, 2015Lewis County, New York

NWS Buffalo, NY issued this winter weather advisory at Mar 13, 2015, 1:43 PM EDT for Lewis County, New York. It took effect at Mar 14, 2015, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2015, 1:43 PM EDT (17:43 UTC)
In effect from
Mar 14, 2015, 2:00 AM EDT
Expired
Mar 14, 2015, 10:24 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS41 KBUF 131743
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI MAR 13 2015

NYZ008-140145-
/O.NEW.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
143 PM EDT FRI MAR 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 2 AM TO 11 AM EDT SATURDAY. 

* LOCATIONS...LEWIS COUNTY

* TIMING...LATE TONIGHT THROUGH SATURDAY MORNING.

* HAZARDS...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...A THIN COATING OF ICE.

* IMPACTS...PATCHY FREEZING RAIN WILL CAUSE UNTREATED
  ROADS...SIDEWALKS...AND PARKING LOTS TO BECOME SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$
4 follow-up statements
998 
WWUS41 KBUF 140004
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
804 PM EDT FRI MAR 13 2015

NYZ008-140815-
/O.CON.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
804 PM EDT FRI MAR 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM
EDT SATURDAY...

* LOCATIONS...LEWIS COUNTY

* TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE SATURDAY MORNING.

* HAZARDS...SLEET AND FREEZING RAIN CHANGING TO PLAIN RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATING AN INCH OR LESS. ICE
  ACCUMULATING A FEW HUNDREDTHS OF AN INCH.

* IMPACTS...PATCHY FREEZING RAIN LATE TONIGHT WILL BRING SOME SLICK
  SPOTS ON UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

SMITH
230 
WWUS41 KBUF 140559
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
159 AM EDT SAT MAR 14 2015

NYZ008-141400-
/O.CON.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
159 AM EDT SAT MAR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* LOCATIONS...LEWIS COUNTY

* TIMING...THIS MORNING.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH.

* IMPACTS...PATCHY FREEZING RAIN LATE TONIGHT AND SATURDAY MORNING
  COULD PRODUCE SOME SLICK SPOTS ON UNTREATED ROADS...SIDEWALKS...AND
  PARKING LOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

RSH
907 
WWUS41 KBUF 140930
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EDT SAT MAR 14 2015

NYZ008-141500-
/O.CON.KBUF.WW.Y.0013.000000T0000Z-150314T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
530 AM EDT SAT MAR 14 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* LOCATIONS...LEWIS COUNTY

* TIMING...THROUGH LATE THIS MORNING.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH.

* IMPACTS...PATCHY FREEZING RAIN THIS MORNING COULD PRODUCE SOME
  SLICK SPOTS ON UNTREATED ROADS... SIDEWALKS...AND PARKING LOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER MAY BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

RSH
309 
WWUS41 KBUF 141424
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1024 AM EDT SAT MAR 14 2015

NYZ008-141530-
/O.CAN.KBUF.WW.Y.0013.000000T0000Z-150314T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1024 AM EDT SAT MAR 14 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES ACROSS LEWIS COUNTY HAVE CLIMBED ABOVE FREEZING AT
THIS TIME AND THERE IS NO LONGER A THREAT OF FREEZING
PRECIPITATION THIS MORNING.

$$

WOOD

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Mar 13, 11:19 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 13, 11:19 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1119 AM EDT FRI MAR 13 2015

.SYNOPSIS...
HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE OFF THE NEW ENGLAND
COASTLINE THIS AFTERNOON...PROVIDING WESTERN AND NORTH CENTRAL NEW
YORK WITH DRY AND SEASONABLY MILD WEATHER. COMPLEX LOW PRESSURE WILL
THEN PUSH ACROSS THE GREAT LAKES AND NORTHEAST THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO HIGHLIGHT FLOOD POTENTIAL FROM ICE JAMS THROUGH
SATURDAY NIGHT. RUNOFF FROM RAIN AND MELTING SNOW IN COMBINATION
WITH A PROLONGED PERIOD OF TEMPS ABOVE 32F WILL CAUSE ICE ON
CREEKS AND STREAMS TO MOVE AND BREAK APART.

FLOOD WATCH WILL BE ISSUED FROM GENESEE VALLEY AREA...WESTWARD.

PREVIOUS DISCUSSION BELOW...
HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE EAST ACROSS NEW
ENGLAND THIS AFTERNOON...AND EVENTUALLY OFF THE ATLANTIC
COASTLINE. LINGERING DRY AIR AND SUBSIDENCE ASSOCIATED WITH THE
SLOWLY DEPARTING HIGH WILL RESULT IN CONTINUED FAIR AND DRY
WEATHER FOR OUR AREA...ALONG WITH VARYING AMOUNTS OF MID AND HIGH
CLOUD COVER. THE GREATEST AMOUNT OF CLOUDS WILL BE FOUND ACROSS
THE EASTERN FINGER LAKES AND NORTH COUNTRY THIS MORNING AS AN
INITIAL SURGE OF MID AND UPPER LEVEL WARM ADVECTION PUSHES ACROSS
THAT REGION...WITH A SECONDARY AREA OF MAINLY HIGH CLOUDS
SPREADING ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON. IN
BETWEEN THESE TWO AREAS OF CLOUDS...SKIES SHOULD BE MOSTLY SUNNY
ACROSS THE REMAINDER OF THE REGION. WITH RESPECT TO
TEMPERATURES...A MILDER SOUTHERLY RETURN FLOW DEVELOPING ON THE
BACKSIDE OF THE DEPARTING HIGH WILL HELP BOOST READINGS BACK TO
ABOVE AVERAGE LEVELS TODAY... WITH AFTERNOON MAXES RANGING FROM
THE UPPER 30S TO LOWER 40S ACROSS THE NORTH COUNTRY...TO THE UPPER
40S AND LOWER 50S FROM THE WESTERN FINGER LAKES WESTWARD.

TONIGHT...COMPLEX LOW PRESSURE EXTENDING FROM THE WESTERN GREAT
LAKES TO THE LOWER MISSISSIPPI VALLEY WILL SLOWLY PUSH EASTWARD. AS
A CONSEQUENCE...MOISTURE AND LARGE-SCALE LIFT WILL SLOWLY INCREASE
ACROSS WESTERN AND NORTH CENTRAL NEW YORK. THE END RESULT OF ALL
THIS WILL BE INCREASING AND THICKENING CLOUDS OVER TIME...ALONG WITH
THE GRADUAL DEVELOPMENT OF SOME LIGHT PRECIPITATION FROM SOUTHWEST
TO NORTHEAST. IN TERMS OF PTYPE...MODEL SOUNDINGS AND STATISTICAL
GUIDANCE SUGGEST THAT THE ATMOSPHERE WILL BE WARM ENOUGH FOR JUST
PLAIN RAIN ACROSS THE VAST MAJORITY OF THE AREA...SAVE FOR THE SAINT
LAWRENCE VALLEY AND INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE A
LIGHT WINTRY MIX WILL BE POSSIBLE AT THE ONSET LATER ON TONIGHT.
CONFIDENCE IN FREEZING RAIN OCCURRING IN THIS LATTER AREA IS LOW
GIVEN THERMAL PROFILES. AS FOR TEMPS...NIGHTTIME LOWS SHOULD RANGE
FROM THE LOWER 30S ACROSS THE NORTH COUNTRY...TO THE 35 TO 40 DEGREE
RANGE ACROSS THE REMAINDER OF THE AREA.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
GENERALLY LOW IMPACT WEATHER WILL BE FOUND ACROSS OUR REGION DURING
THIS PERIOD...AS THE LOWER GREAT LAKES WILL REMAIN UNDER THE CONTROL
OF A LOW AMPLITUDE PACIFIC BASED FLOW. THE LACK OF ANY SIGNIFICANT
AMPLITUDE IN THE PATTERN WILL TRANSLATE INTO WEAK...QUICK MOVING
SYSTEMS WHILE TEMPERATURES WILL MAINLY AVERAGE WITHIN A FEW DEGREES
OF NORMAL. THIS IS A GOOD THING...ESPECIALLY WHEN TAKING INTO
ACCOUNT THE PERSISTENCE OF A DEEP LATE SEASON SNOWPACK FOUND OVER
MUCH OF THE REGION.

AN UNIMPRESSIVE...INDISCERNIBLE SHORTWAVE OVER ALBERTA THIS MORNING
WILL TRACK SOUTHEAST ACROSS THE CANADIAN PRAIRIES AND UPPER GREAT
LAKES LATE TODAY AND TONIGHT WHILE INTENSIFYING INTO A ROBUST
DISTURBANCE. THIS STRENGTHENING NORTHERN BRANCH FEATURE WILL
ENERGIZE A BROAD INVERTED SFC TROUGH OVER THE UPPER GREAT LAKES...
EVENTUALLY LEADING TO A BROAD SFC LOW OVER SOUTHERN ONTARIO ON
SATURDAY. WHILE THIS SYSTEM WILL BE ABLE TO TAP SOME OF THE MOISTURE
FROM A WEAK SRN STREAM WAVE...THE BULK OF THE DEEP GULF MOISTURE
(DEFINED BY PWAT VALUES >1") WILL REMAIN TO OUR SOUTH. THAT BEING
SAID...THE DIGGING NRN BRANCH SHORTWAVE WILL RESULT IN A RELATIVELY
DYNAMIC SYSTEM OVER OUR REGION. THE 1.5 PV SFC IS FORECAST TO BE
DRIVEN AS LOW AS 700MB WHILE IN THE LOWER LEVELS...STRONG H925-700
FRONTOGENETIC FORCING IS ANTICIPATED. THIS WILL ALL BOIL DOWN TO
SOME FAIRLY WIDESPREAD RAIN SHOWERS...ALBEIT IT WITH QPF UNDER A
QUARTER INCH IN MOST AREAS DURING THE DAYLIGHT HOURS.

THE RAINFALL WILL COMBINE WITH TEMPERATURES IN THE 40S...AND MAYBE
MORE IMPORTANTLY...DEW POINTS IN THE MID TO UPPER 30S TO CONTINUE TO
MELT AWAY A DEEPER THAN NORMAL SNOWPACK. A FAIR AMOUNT OF RUNOFF
FROM THIS SCENARIO WILL ALMOST CERTAINLY PRODUCE SIGNIFICANT RISES
ON AREA TRIBUTARIES...BUT GIVEN THE LOW QPF AND SUB-50F TEMP
FORECAST...THE RISK FOR FLOODING REMAINS LOWER THAN ONE MIGHT
OTHERWISE EXPECT. THE GREATEST CONCERN FOR FLOODING WILL BE IN THE
BUFFALO AREA CREEKS...WHERE THE RISING WATER LEVELS COULD
POTENTIALLY LEAD TO SOME ICE JAM RELATED FLOODING. ALSO...IF
STEADIER RAINS OVER PENNSYLVANIA ARE FORECAST TO PUSH FURTHER
NORTH...LATER SHIFTS WILL NEED TO CONSIDER A FLOOD WATCH FOR
PORTIONS OF THE SOUTHERN TIER. THIS LATTER SCENARIO IS PROBABLY A
LONG SHOT THOUGH...AS ALL OF THE GUIDANCE PACKAGES ARE KEEPING THE
WORRISOME RAINFALL AMOUNTS WELL TO OUR SOUTH. REFER TO THE
HYDROLOGY SECTION BELOW FOR ADDITIONAL HYDRO DETAILS.

A NEWLY FORMED CLOSED LOW BROUGHT ABOUT BY THE VIGOROUS DIGGING
SHORTWAVE WILL PASS ACROSS LAKE ONTARIO SATURDAY NIGHT. WHILE THERE
WILL NOT BE AS DEEP A MOISTURE FIELD OVER OUR REGION AS THE PREVIOUS
12 HOURS...THE PASSING OF THE DYNAMIC CLOSED LOW AND DEEP CYCLONIC
COLD ADVECTIVE FLOW WILL BE ABLE TO SUPPORT RESIDUAL RAIN SHOWERS
THAT WILL QUICKLY CHANGE OVER TO NUISANCE SNOW SHOWERS. SNOW ACCUMS
WILL BE UNDER AN INCH...EXCEPT EAST OF LK ONTARIO WHERE INCH OR TWO
AMOUNTS WILL NOT BE OUT OF THE QUESTION.

ON SUNDAY...A MOIST CYCLONIC FLOW WILL BE IN PLACE FOR THE BULK OF
THE DAY. THERE COULD EVEN BE SOME SCATTERED RAIN/SNOW SHOWERS OVER
THE REGION...ESPECIALLY FROM THE FINGER LAKES EAST TO THE NORTH
COUNTRY. AS THE AFOREMENTIONED CLOSED LOW MOVES OFF THE NEW ENGLAND
COAST LATER IN THE AFTERNOON...PROGRESSIVE SHORTWAVE RIDGING WILL
THEN BUILD ACROSS THE LOWER GREAT LAKES. DRIER AIR ASSOCIATED WITH
THE APPROACHING RIDGE WILL HAVE A TOUGH TIME WORKING ITS WAY BELOW A
SUBSIDENCE INVERSION BASED ARND 5K FT THOUGH...SO STUBBORN CLOUD
COVER WILL LIKELY PERSIST INTO THE EVENING. IT WILL BE A LITTLE
CHILLY ON SUNDAY...AS H85 TEMPS AVG -4C WILL KEEP AFTERNOON MAX
TEMPS IN THE 30S.

WEAK RIDGING WILL CROSS OUR FORECAST AREA SUNDAY NIGHT. WHILE THIS
WILL HELP TO FINALLY CLEAR OUT SOME OF THE LOW LEVEL MOISTURE...
A WEALTH OF CIRRUS WILL LIKELY SPREAD OVER THE LOWER GREAT LAKES AT
THE SAME TIME. IN ANY CASE...WE CAN EXPECT UNEVENTFUL WEATHER.

A BROAD...LOW AMPLITUDE RIDGE WILL THEN PASS TO OUR EAST ON MONDAY
WHILE A COLD FRONT WILL APPROACH OUR REGION FROM THE UPPER GREAT
LAKES. THE GFS LOOKS TO BE TOO FAST WITH BRINGING THIS FRONT INTO
OUR AREA BY THE AFTERNOON...SO WILL LEAN MORE TOWARDS THE ECMWF AND
ITS NOTABLY WARMER SOLUTION. IF THIS LATTER SOLUTION WORKS OUT...
SOME AREAS COULD EASILY PUSH INTO THE LOWER 50S MONDAY AFTERNOON.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
STRONG RUN TO RUN AND ENSEMBLE TO ENSEMBLE (ECMWF/GEFS)
CONSISTENCIES DEPICT A BROAD RIDGE-TROUGH PATTERN OVER NORTH AMERICA
DURING THIS TIME PERIOD. THIS WILL SUPPORT BELOW NORMAL TEMPERATURES
OVER THE LOWER GREAT LAKES WITH BELOW NORMAL PRECIPITATION. THE BULK
OF WHAT PRECIPITATION DOES FALL WILL BE IN THE FORM OF LAKE EFFECT
SNOW SHOWERS...WHICH SHOULD BE CONCENTRATED SOUTHEAST OF LAKE
ONTARIO.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR AND GENERALLY SOUTH SURFACE WINDS UNDER 10 KTS THROUGH 00Z SAT.
PASSING MID AND HIGH CLOUD COVER.

CIGS LOWERING AFTER 00Z SAT TO THE LOW VFR/MVFR RANGE OVER
TIME...AND SOME LIGHT PRECIPITATION DEVELOPING FROM SOUTHWEST TO
NORTHEAST. AT THIS POINT...EXPECT THE GREATEST POTENTIAL FOR MVFR
CIGS TO BE FOUND ACROSS THE HIGHER TERRAIN...WITH THE LOWER
ELEVATIONS LIKELY REMAINING VFR LONGER DUE TO THE EXPECTED LIGHT
NATURE OF THE PRECIP AND A GENERAL SOUTHERLY LOW LEVEL FLOW. VSBYS
SHOULD START OFF VFR...BEFORE DETERIORATING TO MVFR IN LIGHT FOG AS
INCREASINGLY MOIST AIR OVERRIDES THE REMAINING SNOWPACK.

IN TERMS OF PTYPE...MODEL SOUNDINGS AND STATISTICAL GUIDANCE SUGGEST
THAT THE ATMOSPHERE WILL BE WARM ENOUGH FOR JUST PLAIN RAIN ACROSS
THE VAST MAJORITY OF THE AREA...SAVE FOR THE SAINT LAWRENCE VALLEY
AND INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE A LIGHT WINTRY MIX
WILL BE POSSIBLE 08Z-12Z SAT.

OUTLOOK...
SATURDAY...IFR/MVFR IN MOSTLY PLAIN RAIN...WITH A WINTRY MIX
POSSIBLE ACROSS THE SAINT LAWRENCE VALLEY AND INTERIOR SECTIONS OF
THE NORTH COUNTRY EARLY.
SATURDAY NIGHT...MVFR/IFR WITH SCATTERED RAIN AND SNOW SHOWERS WEST
OF KROC...AND RAIN AND SNOW SHOWERS MORE LIKELY FURTHER EAST.
SUNDAY THROUGH TUESDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE OFF THE NEW ENGLAND
COASTLINE THIS AFTERNOON...WHILE MAINTAINING RELATIVELY TRANQUIL
CONDITIONS ACROSS THE LOWER GREAT LAKES. COMPLEX LOW PRESSURE WILL
THEN PUSH ACROSS THE GREAT LAKES AND NORTHEAST THIS WEEKEND...WITH
FAIRLY MINIMAL WINDS AND WAVES TONIGHT AND SATURDAY GIVING WAY TO A
MODERATELY BRISK WESTERLY FLOW SATURDAY NIGHT.

&&

.HYDROLOGY...
QUICK UPDATE TO HIGHLIGHT FLOOD POTENTIAL FROM ICE JAMS THROUGH
SATURDAY NIGHT. RUNOFF FROM RAIN AND MELTING SNOW IN COMBINATION
WITH A PROLONGED PERIOD OF TEMPS ABOVE 32F WILL CAUSE ICE ON
CREEKS AND STREAMS TO MOVE AND BREAK APART.

FLOOD WATCH WILL BE ISSUED FROM GENESEE VALLEY AREA...WESTWARD.

HIGHS TODAY WILL BE WARMER...WITH TEMPERATURES INTO THE MID 40S
TO LOWER 50S ACROSS THE BASINS OF THE BUFFALO CREEKS...AS WELL AS
THOSE OF THE ALLEGHENY AND GENESEE RIVERS. THE ABOVE SAID...THE
WARMER TEMPERATURES EXPECTED TODAY ARE STILL NOT EXPECTED TO CAUSE
ANY FLOODING. ONE GUIDE USED TO DETERMINE WHEN ICE WILL BREAK UP
IS THAWING DEGREE HOURS (TDH)...WHICH IS THE SUM OF THE ABOVE
FREEZING PORTION OF TEMPERATURES EACH HOUR. USING THIS
TECHNIQUE...TDH VALUES SHOULD EASILY REMAIN BELOW 300 THROUGH
TONIGHT...EVEN FOR THE WARMEST BASINS. IT TYPICALLY TAKES 300 TO
500 TDH FOR ICE TO BREAK UP...AND IT MAY EVEN TAKE A BIT MORE THAN
THAT IN THIS CASE GIVEN THE THICK ICE THAT IS LIKELY IN PLACE.
THIS SAID...TODAY'S WARM TEMPERATURES WILL HELP TO FURTHER RIPEN
THE SNOW PACK AND INCREASE FLOWS.

AFTER THAT...THE FLOOD RISK SHOULD INCREASE A BIT THIS WEEKEND WHEN
SOME LIGHT RAINFALL AND HIGHER DEWPOINTS MAY ACCOMPANY THE WARMER
TEMPERATURES AND HELP TO INCREASE THE AMOUNT OF RUNOFF. THIS
STATED...LATEST GUIDANCE HAS TRENDED LIGHTER WITH RESPECT TO THE
QPF FORECAST AND NOW GENERALLY KEEPS TOTAL RAINFALL AMOUNTS ON THE
ORDER OF A QUARTER OF AN INCH OR LESS THROUGH SATURDAY...WITH
PERHAPS A LITTLE MORE THAN THAT POSSIBLE NEAR THE PENNSYLVANIA
LINE. IF REALIZED...SUCH LIGHTER POTENTIAL RAINFALL AMOUNTS WOULD
LIKELY RESULT IN A LOWERED OVERALL RISK OF FLOODING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN/JJR
NEAR TERM...FRANKLIN/JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...FRANKLIN/JJR
MARINE...FRANKLIN/JJR
HYDROLOGY...APFFEL/FRANKLIN
Hazardous weather outlook, Mar 13, 12:52 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EDT FRI MAR 13 2015

NYZ005>008-141700-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
1252 PM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF SNOW MELT AND RAINFALL OF LESS THAN A QUARTER
INCH TONIGHT AND SATURDAY WILL LIKELY LEAD TO RISES ON AREA
TRIBUTARIES. THERE WILL BE THE POTENTIAL FOR SOME MINOR FLOODING
THIS WEEKEND...ESPECIALLY IF TEMPERATURES CLIMB HIGHER THAN
EXPECTED AND RAINFALL EXCEEDS THE CURRENT FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141700-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1252 PM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010>014-019>021-085-141700-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1252 PM EDT FRI MAR 13 2015

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:50 AM EDTFlood WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more4 days

Nearby

Winter Weather Advisories in New York, 2015Every winter weather advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.